MAUDE Adverse Event Report: DEPUY MITEK COMBO SCREWDRIVER; MITEK ARTHROSCOPIC INSTRUMENTS

DEPUY MITEK COMBO SCREWDRIVER; MITEK ARTHROSCOPIC INSTRUMENTS
Catalog Number 288211
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The affiliate reported via email the screwdriver is broken off at the tip.However, the tip could be removed intraoperatively.The procedure was completed with same like product with a five minute delay.Additional information received via email from the affiliate on 3-17-2017.The tip of the screwdriver did fall into the patient.
 
Additional Manufacturer Narrative
The complaint device is not available for a physical evaluation.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.This failure is being investigated under supplier capa-(b)(4) and mitek capa-(b)(4).The root cause has been attributed to the material selection combined with off axis use.These drivers are made of 440c stainless steel which has a low fracture toughness, making it more susceptible to fractures and breaking.This product is being recalled after initial investigation of this failure (b)(4).Reference internal recall number 1221934-05-10-17-001-r.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This lot was released in two batches on jun 16, 2016 and aug 11, 2016.

Brand Name
COMBO SCREWDRIVER
Common Device Name
MITEK ARTHROSCOPIC INSTRUMENTS
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key6491698
Report Number1221934-2017-10157
Device Sequence Number19243179
Product Code LXH
UDI-Device Identifier10886705026890
UDI-Public(01)10886705026890(10)16D02
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2017
Report Date (Section F) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number288211
Device Lot Number16D02
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer03/15/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1